Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 112, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2017, 8:48 PM CDT for Choctaw County, Oklahoma. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2017, 8:48 PM CDT (01:48 UTC)
- Expired
- Apr 21, 2017, 9:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 180 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 9:41 PM CDT | TSTM WND DMG | 2 N Fort Towson, OK | POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 4:40 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1220 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 12.5
The text
As transmitted.
858
WUUS54 KTSA 220148
SVRTSA
OKC023-220245-
/O.NEW.KTSA.SV.W.0112.170422T0148Z-170422T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
848 PM CDT FRI APR 21 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Choctaw County in southeastern Oklahoma...
* Until 945 PM CDT
* At 848 PM CDT, a severe thunderstorm was located 3 miles north of
Soper, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Soper...
Kent... Goodland...
Messer... Hugo Lake State Park...
Raymond Gary State Park... Grant...
Ord... Fallon...
Swink... Frogville...
Speer... Unger...
Huskey... Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for southeastern
Oklahoma.
LAT...LON 3389 9546 3387 9550 3389 9551 3388 9554
3393 9556 3394 9560 3391 9563 3401 9581
3416 9575 3409 9516 3394 9516 3396 9523
3389 9526 3391 9527 3390 9527 3387 9529
3389 9533 3387 9534 3387 9539
TIME...MOT...LOC 0148Z 284DEG 29KT 3409 9571
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
195
WWUS54 KTSA 220217
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
917 PM CDT FRI APR 21 2017
OKC023-220245-
/O.CON.KTSA.SV.W.0112.000000T0000Z-170422T0245Z/
Choctaw OK-
917 PM CDT FRI APR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EASTERN CHOCTAW COUNTY...
At 916 PM CDT, a severe thunderstorm was located 3 miles northeast of
Hugo, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Kent...
Goodland... Messer...
Hugo Lake State Park... Raymond Gary State Park...
Grant... Ord...
Fallon... Swink...
Frogville... Speer...
Huskey... Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for southeastern
Oklahoma.
LAT...LON 3389 9546 3387 9550 3389 9551 3388 9554
3393 9556 3394 9560 3391 9563 3402 9569
3412 9566 3409 9516 3394 9516 3396 9523
3389 9526 3391 9527 3390 9527 3387 9529
3389 9533 3387 9534 3387 9539
TIME...MOT...LOC 0216Z 284DEG 27KT 3404 9546
HAIL...1.00IN
WIND...60MPH
$$744
WWUS54 KTSA 220232
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
932 PM CDT FRI APR 21 2017
OKC023-220245-
/O.CON.KTSA.SV.W.0112.000000T0000Z-170422T0245Z/
Choctaw OK-
932 PM CDT FRI APR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EASTERN CHOCTAW COUNTY...
At 932 PM CDT, a severe thunderstorm was located over Sawyer, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Hugo Lake State Park...
Raymond Gary State Park... Messer...
Grant... Ord...
Fallon... Huskey...
Swink... Frogville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for southeastern
Oklahoma.
LAT...LON 3389 9546 3387 9550 3389 9551 3388 9554
3391 9554 3393 9557 3396 9553 3411 9551
3409 9516 3394 9516 3396 9523 3394 9525
3389 9526 3391 9527 3390 9527 3387 9529
3389 9533 3387 9534 3387 9539
TIME...MOT...LOC 0232Z 282DEG 24KT 3402 9535
HAIL...1.00IN
WIND...60MPH
$$347
WWUS54 KTSA 220242
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
942 PM CDT FRI APR 21 2017
OKC023-220252-
/O.EXP.KTSA.SV.W.0112.000000T0000Z-170422T0245Z/
Choctaw OK-
942 PM CDT FRI APR 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHOCTAW COUNTY WILL
EXPIRE AT 945 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A tornado watch remains in effect until 100 AM CDT for southeastern
Oklahoma.
LAT...LON 3389 9546 3387 9550 3389 9551 3388 9554
3391 9554 3393 9557 3396 9553 3411 9551
3409 9516 3394 9516 3396 9523 3394 9525
3389 9526 3391 9527 3390 9527 3387 9529
3389 9533 3387 9534 3387 9539
TIME...MOT...LOC 0242Z 282DEG 26KT 3401 9528
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 8:35 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 21, 8:35 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
835 PM CDT Fri Apr 21 2017
.DISCUSSION...
Have removed some of the northeast Oklahoma Counties from the
Flood Watch as the shower and thunderstorm activity has pushed
east out of those Counties. Could still see some showers and
possibly a thunderstorm in these counties through the night
as the mid-level low currently over south-central Kansas pushes
to the east. The remainder of the Flood Watch will continue through
midnight.
The threat for severe weather including tornadoes, large hail and
damaging winds will continue across extreme southeast Oklahoma for
the next few hours as a cold front that is currently near a Wilburton
to Durant line sweeps across the area.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until midnight CDT tonight for OKZ057-058-062-063-
068>072.
AR...Flood Watch until midnight CDT tonight for ARZ001-002-010-011.
&&
SHORT TERM...10Hazardous weather outlook, Apr 21, 5:00 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 PM CDT Fri Apr 21 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 PM CDT Fri Apr 21 2017 ...SEVERE WEATHER AND HEAVY RAINFALL THREAT CONTINUE THIS EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Elevated. AREA...Extreme southeast Oklahoma and portions of west-central Arkansas. ONSET...ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast oklahoma into western Arkansas. ONSET...ongoing. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...ongoing. DISCUSSION... The threat for severe weather continues this evening across southeast Oklahoma and west-central Arkansas as a warm front stretches across the region and a upper level disturbance moves into the region from the west. Tornadoes, large hail and damaging winds will all be possible along and south of the warm front. North of the warm front across northeast Oklahoma and northwest Arkansas some of the stronger storms will be capable of producing small hail. This activity is expected to exit the area around midnight as the upper level disturbance shifts to the east of the area. Heavy rain with the potential for flooding will continue across portions of northeast Oklahoma and northwest Arkansas through the evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...High Wind Potential. SUNDAY...No Hazards. MONDAY...High Wind Potential. TUESDAY through Thursday...Thunderstorm Potential. EXTENDED DISCUSSION... Cooler conditions are expected behind the front through the weekend as high pressure builds into the region. Shower and thunderstorm chances will return late Tuesday night into Thursday of next week as another storm system approaches from the west. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Apr 21, 6:38 PM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Tulsa OK 638 PM CDT FRI APR 21 2017 OKZ070>074-220015- Haskell OK-Pittsburg OK-Muskogee OK-Sequoyah OK-McIntosh OK- 638 PM CDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...SOUTHEASTERN MCINTOSH...WESTERN SEQUOYAH...NORTHEASTERN PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 715 PM CDT... At 638 PM CDT, a strong thunderstorm was located 5 miles southeast of Eufaula, moving northeast at 50 mph. Dime size hail and winds to 50 mph will be possible with this storm. Locations in or near the path include... Eufaula... Stigler... Warner... Vian... Gore... Porum... Webbers Falls... Whitefield... Tamaha... Briartown... Enterprise... This includes Interstate 40 in Oklahoma between mile markers 275 and 296. A tornado watch remains in effect until 100 AM CDT for southeastern Oklahoma. LAT...LON 3564 9508 3536 9486 3514 9552 3527 9564 TIME...MOT...LOC 2338Z 239DEG 52KT 3524 9551
Local storm report, Apr 21, 6:39 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
639 PM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD 1 SSW SAPULPA 35.99N 96.12W
04/21/2017 CREEK OK TRAINED SPOTTER
HICKORY STREET BETWEEN W TAFT AVE AND W TEEL STREET IS
CLOSED DUE TO ROCK CREEK FLOODING ROADWAY.
&&
PMMSpecial weather statement, Apr 21, 7:44 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Tulsa OK 744 PM CDT FRI APR 21 2017 OKZ049-220130- Pushmataha OK- 744 PM CDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL 830 PM CDT... At 744 PM CDT, a strong thunderstorm was located 3 miles northeast of Dunbar, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Clayton Lake State Park... Dunbar... Stanley... Snow... Nashoba... Eubanks... A tornado watch remains in effect until 100 AM CDT for southeastern Oklahoma. LAT...LON 3440 9559 3458 9556 3457 9512 3435 9519 TIME...MOT...LOC 0044Z 278DEG 21KT 3449 9550
Special weather statement, Apr 21, 8:22 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
822 PM CDT FRI APR 21 2017
OKZ049-053-220200-
Choctaw OK-Pushmataha OK-
822 PM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
NORTHWESTERN CHOCTAW COUNTIES UNTIL 900 PM CDT...
At 822 PM CDT, a strong thunderstorm was located 10 miles south of
Lane, moving east at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Hugo... Antlers...
Rattan... Soper...
Kent... Messer...
Hugo Lake State Park... Speer...
Dela...
A tornado watch remains in effect until 100 AM CDT for southeastern
Oklahoma.
LAT...LON 3405 9594 3412 9594 3413 9595 3414 9595
3415 9596 3415 9598 3416 9598 3416 9578
3424 9578 3425 9541 3398 9543
TIME...MOT...LOC 0122Z 274DEG 42KT 3415 9596Special weather statement, Apr 21, 8:33 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
833 PM CDT FRI APR 21 2017
ARZ011-220200-
Madison AR-
833 PM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
900 PM CDT...
At 833 PM CDT, a strong thunderstorm was located over Boston, moving
east at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Pettigrew... Boston...
Dutton... Red Star...
LAT...LON 3592 9351 3588 9351 3588 9352 3583 9353
3582 9352 3576 9352 3577 9370 3591 9372
3594 9349 3593 9349
TIME...MOT...LOC 0133Z 265DEG 45KT 3583 9362Special weather statement, Apr 21, 8:44 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
844 PM CDT FRI APR 21 2017
OKZ049-076-220230-
Pushmataha OK-Le Flore OK-
844 PM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND SOUTH
CENTRAL LE FLORE COUNTIES UNTIL 930 PM CDT...
At 844 PM CDT, a strong thunderstorm was located 6 miles east of
Nashoba, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Honobia...
A tornado watch remains in effect until 100 AM CDT for southeastern
Oklahoma.
LAT...LON 3439 9514 3457 9516 3461 9471 3451 9471
3451 9504 3438 9505
TIME...MOT...LOC 0144Z 269DEG 26KT 3450 9511The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:44 PM CDT | Special Weather Statement | TSA | Pushmataha | 46 min |
| Apr 21, 8:06 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 39 min |
| Apr 21, 8:22 PM CDT | Special Weather Statement | TSA | Choctaw | 38 min |
| Apr 21, 8:44 PM CDT | Special Weather Statement | TSA | McCurtain | 46 min |
| Apr 21, 9:45 PM CDT | Special Weather Statement | TSA | Choctaw | 30 min |
| Apr 22, 3:11 PM CDT | River Flood Advisory | TSA | Muskogee | 6 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.